Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 182, NWS Duluth, MN

August 8, 2011Itasca County, Koochiching County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Aug 8, 2011, 12:37 PM CDT for Itasca County, Koochiching County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 12:37 PM CDT (17:37 UTC)
Expired
Aug 8, 2011, 1:15 PM CDT
In force
38 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Itasca County, MN, Koochiching County, MN

The radar

The Duluth radar (KDLH), 154 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 5.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WUUS53 KDLH 081737
SVRDLH
MNC061-071-081815-
/O.NEW.KDLH.SV.W.0182.110808T1737Z-110808T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1237 PM CDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
  SOUTH CENTRAL KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 115 PM CDT

* AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WIRT...OR 40 MILES NORTHWEST OF GRAND RAPIDS...AND MOVING EAST AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRING LAKE AROUND 1245 PM CDT.
  BIGFORK AROUND 105 PM CDT.
  EFFIE AROUND 110 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4796 9345 4762 9335 4757 9413 4776 9418
TIME...MOT...LOC 1737Z 260DEG 27KT 4771 9399
WIND...HAIL 60MPH 1.00IN

$$

MELDE
2 follow-up statements
734 
WWUS53 KDLH 081754
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1254 PM CDT MON AUG 8 2011

MNC061-071-081815-
/O.CON.KDLH.SV.W.0182.000000T0000Z-110808T1815Z/
KOOCHICHING MN-ITASCA MN-
1254 PM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ITASCA AND SOUTH CENTRAL KOOCHICHING COUNTIES UNTIL 115 PM CDT...

AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF SPRING LAKE...OR 36 MILES NORTH OF GRAND RAPIDS...MOVING
EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIGFORK AROUND 100 PM CDT.
  COON LAKE AROUND 115 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4796 9345 4762 9335 4757 9413 4776 9418
TIME...MOT...LOC 1754Z 265DEG 33KT 4772 9377
WIND...HAIL 60MPH 1.00IN

$$

BERDES
570 
WWUS53 KDLH 081813
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
113 PM CDT MON AUG 8 2011

MNC061-071-081823-
/O.EXP.KDLH.SV.W.0182.000000T0000Z-110808T1815Z/
KOOCHICHING MN-ITASCA MN-
113 PM CDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ITASCA AND SOUTH
CENTRAL KOOCHICHING COUNTIES WILL EXPIRE AT 115 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 4796 9345 4762 9335 4757 9413 4776 9418
TIME...MOT...LOC 1813Z 265DEG 33KT 4773 9351

$$

BERDES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 10:16 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 8, 10:16 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1016 AM CDT MON AUG 8 2011

.DISCUSSION...

THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF A COLD FRONT THAT
EXTENDED THROUGH WESTERN MINNESOTA THIS MORNING. A POTENT
SHORTWAVE WAS ALSO EVIDENT OVER MB...AND WAS DROPPING E-SE. A FEW
OF THE STORMS ARE QUITE STRONG THIS MORNING. SPC ANALYSIS SHOWS MLCAPE
500-1000J/KG WITH LARGER AREA OF MUCAPE AROUND 1000J/KG OVER OUR
WESTERN CWA. DEEP LAYER SHEAR WAS 30-40KT. ENVIRONMENT IS
SUPPORTIVE OF AT LEAST AN ISOLATED SEVERE THREAT THROUGH EARLY
AFTERNOON IN OUR WEST...WITH A BETTER CHANCE FOR SEVERE STORMS
THIS AFTERNOON/EVENING OVER THE REST OF OUR CWA.

.PREV DISCUSSION... /ISSUED 922 AM CDT MON AUG 8 2011/

AVIATION...12Z TAF ISSUANCE...
VFR CONDITIONS THROUGH MUCH OF THE MORNING FOR MOST
TERMINALS...HOWEVER THE MAIN CONCERN WILL BE FOR CONVECTIVE
DEVELOPMENT BY THE LATE MORNING AND INTO THE AFTERNOON AND EARLY
EVENING AS A COLD FRONT SLOWLY MOVES THROUGH THE REGION. ALREADY
SEEING A COUPLE WEAK STORMS JUST SW OF INL THAT WILL MOVE JUST
SOUTH OF THE TERMINAL AROUND 16Z. ADDITIONAL...MORE WIDESPREAD
DEVELOPMENT WILL BE SEEN AFTER 18Z THROUGHOUT NE MN...AND ADVANCE
TO THE EAST INTO THE LATE AFTERNOON AND EARLY EVENING. COULD BE
SOME PATCHY FOG AROUND THE AREA TONIGHT...BUT CONFIDENCE IS LOW
ENOUGH ATTM TO LEAVE OUT OF 12Z TAFS.

PREV DISCUSSION... /ISSUED 346 AM CDT MON AUG 8 2011/

DISCUSSION...

SHORT TERM...TODAY THROUGH TUESDAY.
MAIN FOCUS ON CONVECTION AND SEVERE POTENTIAL THROUGH THIS EVENING.
WENT WITH SCT SHRA/TSTM WORDING TODAY FOR MN ZONES...WITH ISOLD
OVER ERN WIS ZONES UNTIL THIS THIS EVENING.

CURRENT RADAR IMAGERY SHOWS A LINE OF STORMS TRACKING EAST INTO
THE NW CORNER OF MN. IF THIS LINE KEEPS ITS CURRENT TRACK/SPEED IT WILL
MOVE INTO WESTERN KOOCH/ITASCA AND NRN CASS COUNTIES AROUND 800
AM. THE LATEST 4KM WRF SEEMS TO HAVE A DECENT HANDLE ON THE
EVOLUTION OF THE CURRENT STORMS AND SUGGESTS THESE STORMS DECREASE
IN INTENSITY WHILE TRACKING EAST OVER THE NRN ZONES THROUGH THE
MORNING. ELSEWHERE...THE POTENTIAL FOR ISOLD TSTMS INCREASES
AROUND 16-18Z AS KDLH/KHYR/KBRD/KHIB BUFR SOUNDINGS ALL SHOW
PROFILES BECOME UNSTABLE WITH STEEP LOW LVL LAPSE
RATES...1500-2000 J/KG OF SB CAPE AND 30-40 KT 0-6 KM SHEAR.
ALTHOUGH SEVERE PARAMETERS ARE NOT EXCEPTIONAL...THEY ARE ENOUGH
TO SUPPORT A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS.
THE MAIN THREAT FOR SEVERE STORMS WILL BE IN THE 21-02Z PERIOD
TODAY ALONG THE FRONT WHERE MUCAPE VALUES...CONVERGENCE AND SHEAR
ARE MAXIMIZED.

THE COLD CORE LOW WILL CONTINUE TO DEEPEN WHILE ROTATING OVER
ONTARIO TONIGHT...SLOWLY EXITING TO THE EAST ON TUESDAY. THIS WILL
PLACE THE REGION IN A STRONG CAA REGIME WITH H85 TEMPS FALLING
INTO THE 6-10 C RANGE THROUGH TUESDAY AFTERNOON. THE COLD AIR
ALOFT WILL KEEP A DECK OF STRATUS AROUND AS WELL AS SUPPORT
ISOLATED RAIN SHOWERS TUESDAY. LOWERED MAX TEMPS TUESDAY A FEW
DEGREES CLOSER TO MOS GUIDANCE TO ACCOUNT FOR THE CLOUDS COVER AND
COOL H85 TEMPS.

EXTENDED...TUESDAY NIGHT THROUGH SUNDAY...A RIDGE WILL BUILD INTO
THE FORECAST REGION AND WILL DOMINATE THE WEATHER THROUGH MID-WEEK.
THE WEATHER WILL BE QUIET FOR MOST OF THE WEEK CONDITIONS WITH
TEMPERATURES AT OR SLIGHTLY BELOW NORMAL.  A SHORTWAVE WILL MOVE
THROUGH SOUTHERN CANADA/NORTHERN MN THURSDAY THROUGH FRIDAY.  IT
WILL BRING SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA THURSDAY
NIGHT THROUGH FRIDAY NIGHT.  ANOTHER RIDGE BUILDS INTO THE REGION ON
SATURDAY ENDING THE PRECIPITATION.

AVIATION.../06Z TAF ISSUANCE/
CONDITIONS WILL GENERALLY START OUT VFR...BUT AREAS OF FOG WILL
CONTINUE TO DEVELOP AS THE NIGHT WEARS ON. SOME LOCATIONS MAY SEE
CIGS/VSBYS DROP TO VLIFR/LIFR RANGE OVERNIGHT AND EARLY MONDAY. A
COLD FRONT WILL MOVE THROUGH THE NORTHLAND ON MONDAY AND MONDAY
EVENING...USHERING IN A CHANCE OF THUNDERSTORMS ACROSS THE AREA.
WIDESPREAD RAINFALL IS NOT EXPECTED BUT A FEW LINES AND CLUSTERS OF
STORMS ARE EXPECTED TO DEVELOP AND MOVE THROUGH. FOR THAT
REASON...ONLY INCLUDED A PREVAILING RAINFALL FOR A SHORT TIME AT
KDLH...WHERE THE BEST CHANCE OF SEEING A SPECIFIC PERIOD OF RAINFALL
WILL EXIST.

&&

.POINT TEMPS/POPS...
DLH  76  55  70  52 /  50  40  20  10
INL  75  55  70  47 /  50  20  20  10
BRD  78  55  72  53 /  50  20  10  10
HYR  83  57  71  49 /  40  50  20  10
ASX  78  59  69  56 /  40  50  20  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...MELDE
Hazardous weather outlook, Aug 8, 10:10 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1010 AM CDT MON AUG 8 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-091030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1010 AM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WILL BE
FOUND ACROSS THE NORTHLAND TODAY AND THIS EVENING. A FEW OF THE
STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL
AND DAMAGING WINDS THE MAIN THREATS. THE BEST CHANCE FOR SEVERE
STORMS WILL BE LATER THIS AFTERNOON AND THIS EVENING...ALTHOUGH AN
ISOLATED SEVERE STORM WILL BE POSSIBLE YET THIS MORNING WEST OF A
LINE FROM BRAINERD TO ELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS RETURN TO THE FORECAST LATE THURSDAY NIGHT THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.

LSZ121-140>148-091030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1010 AM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE FOUND THIS AFTERNOON AND EVENING
OVER WESTERN LAKE SUPERIOR. A FEW OF THE STORMS WILL HAVE THE
POTENTIAL TO BECOME STRONG OR SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEST TO NORTHWEST WINDS WILL BECOMING GUSTY LATE TONIGHT THROUGH
TUESDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED ALONG THE SOUTH
SHORE OF LAKE SUPERIOR DURING THIS TIME.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 8, 9:07 AM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
907 AM CDT MON AUG 8 2011

MNZ010-018-081500-
KOOCHICHING-NORTH ITASCA-
907 AM CDT MON AUG 8 2011

...THUNDERSTORMS MOVING TOWARD KOOCHICHING AND ITASCA COUNTIES...

AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM 31 MILES WEST OF ORTH...MOVING EAST
AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS. THE STORMS WILL AFFECT THE AREA BETWEEN 930 AM AND 1030
AM.

LOCATIONS IMPACTED INCLUDE...
  DIXON LAKE...         ROSY...               ORTH...
  ALVWOOD...            SQUAW LAKE...         NORTHOME...
  MAX...                ISLAND LAKE...        SAND LAKE...
  OSLUND...             MIZPAH...             GEMMELL...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4843 9407 4763 9364 4758 9441 4760 9443
      4826 9443

MELDE
Special weather statement, Aug 8, 9:55 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
955 AM CDT MON AUG 8 2011

MNZ010-081600-
KOOCHICHING-
955 AM CDT MON AUG 8 2011

...THUNDERSTORMS CONTINUE TO MOVE INTO KOOCHICHING COUNTY...

AT 954 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES NORTHWEST OF MIZPAH...MOVING NORTHEAST
AT 35 MPH. OTHER SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA
INTO EARLY AFTERNOON.

THE STRONGEST STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER
HAIL...WIND GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS.

* THE STRONGEST THUNDERSTORM WILL BE NEAR...
  MIZPAH BY 1015 AM...
  GEMMELL BY 1020 AM...
  MARGIE BY 1040 AM...
  GRAND FALLS AND BIG FALLS BY 1050 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4791 9354 4789 9443 4833 9444 4861 9392

MELDE
Special weather statement, Aug 8, 10:52 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1052 AM CDT MON AUG 8 2011

MNZ010-011-018-081645-
KOOCHICHING-NORTH ITASCA-NORTH ST. LOUIS-
1052 AM CDT MON AUG 8 2011

...THUNDERSTORMS CONTINUE OVER NORTHERN MINNESOTA...

AT 1054 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
PELLAND TO 24 MILES WEST OF DIXON LAKE...MOVING NORTHEAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF
HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  PELLAND...            ORTH...               NORTHOME...
  MIZPAH...             INTERNATIONAL FALLS...
  RANIER...             GEMMELL...            DIXON LAKE...
  ROSY...               MARGIE...             ISLAND LAKE...
  CUT FOOT SIOUX LAKE...                      LITTLEFORK...
  GRAND FALLS...        BIG FALLS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4866 9423 4864 9384 4853 9379 4854 9353
      4862 9341 4862 9330 4865 9322 4862 9316
      4863 9307 4860 9306 4861 9293 4857 9289
      4856 9282 4755 9354 4745 9442 4872 9443
      4872 9429

MELDE
Special weather statement, Aug 8, 12:16 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1216 PM CDT MON AUG 8 2011

MNZ010-018-025-026-081815-
KOOCHICHING-NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
1216 PM CDT MON AUG 8 2011

...STRONG THUNDERSTORMS OVER ITASCA AND NORTHERN CASS COUNTIES...

AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
WIRT TO 5 MILES NORTHEAST OF CASS LAKE...MOVING EAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS.

LOCATIONS IMPACTED BY THESE STORMS INCLUDE...
  SCHLEY...             SQUAW LAKE...         SUGAR LAKE...
  WIRT...               OSLUND...             MAX...
  LAKE WINNIBIGOSHISH...                      SAND LAKE...
  CUT FOOT SIOUX LAKE...                      EFFIE...
  CRAIGVILLE...         SPRING LAKE...        INGER...
  BOWSTRING LAKE...     COON LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4742 9465 4742 9443 4760 9443 4793 9402
      4795 9323 4732 9374 4739 9469

MELDE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:07 AM CDTSpecial Weather StatementDLHKoochiching53 min
Aug 8, 9:55 AM CDTSpecial Weather StatementDLHKoochiching65 min
Aug 8, 10:52 AM CDTSpecial Weather StatementDLHKoochiching53 min
Aug 8, 12:16 PM CDTSpecial Weather StatementDLHItasca59 min
Aug 8, 1:18 PM CDTSpecial Weather StatementDLHItasca42 min
Aug 8, 1:20 PM CDTSpecial Weather StatementDLHItasca40 min
Aug 8, 1:32 PM CDTAreal Flood AdvisoryDLHItasca3 hr
Aug 8, 1:54 PM CDTSpecial Weather StatementDLHItasca36 min
Aug 8, 1:58 PM CDTSpecial Weather StatementDLHAitkin62 min
Aug 8, 2:34 PM CDTSpecial Weather StatementDLHSaint Louis56 min
Aug 8, 2:54 PM CDTSpecial Weather StatementDLH51 min
Aug 8, 3:23 PM CDTSpecial Weather StatementDLHSaint Louis52 min
Aug 8, 3:33 PM CDTSevere Thunderstorm WarningDLHAitkin, Saint Louis29 min
Aug 8, 3:55 PM CDTSpecial Weather StatementDLHSaint Louis50 min
Aug 8, 4:00 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis45 min
Aug 8, 4:05 PM CDTSpecial Weather StatementDLHCarlton55 min
Aug 8, 4:43 PM CDTSpecial Weather StatementDLHCook47 min
Aug 8, 4:48 PM CDTSpecial Weather StatementDLH42 min
Aug 8, 4:53 PM CDTSpecial Weather StatementDLHLake37 min
Aug 8, 5:10 PM CDTSpecial Weather StatementDLHCarlton35 min
Aug 8, 5:24 PM CDTSpecial Weather StatementDLHCarlton36 min
Aug 8, 5:38 PM CDTSpecial Weather StatementDLHLake37 min
Aug 8, 5:43 PM CDTSpecial Weather StatementDLHCarlton32 min
Aug 8, 5:45 PM CDTSevere Thunderstorm WarningDLHCarlton, Saint Louis45 min
Aug 8, 5:48 PM CDTSpecial Marine WarningDLH87 min
Aug 8, 5:51 PM CDTSpecial Marine WarningDLH54 min
Aug 8, 6:15 PM CDTAreal Flood AdvisoryDLHCarlton, Saint Louis3 hr
Aug 8, 6:24 PM CDTSevere Thunderstorm WarningDLHCarlton, Saint Louis21 min
Aug 8, 6:32 PM CDTSpecial Marine WarningDLH73 min
Aug 8, 6:32 PM CDTSpecial Weather StatementDLHPine43 min
Aug 8, 6:50 PM CDTSpecial Weather StatementDLHCarlton55 min
Aug 8, 6:56 PM CDTFlash Flood WarningDLHCarlton, Saint Louis96 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.